advertisement
Question
Posted by: Anon | 2012/03/14

Medication effects

Good day

Could you please tell me how long it takes for prednisone to start having an effect (3x5mg tabs twice a day) - i.e when should I start noticing a difference and how long after stopping it does the side effects like water retention wear off.

Lastly, in the doses described above, for 3 days, do you wean off or just stop?

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi A

In general, short courses of prednisone do not require tapering of the dose (unless your doctor specifically instruct you to do so).
Prednisone is rapidly absorbed and peak effects can typically be observed after 1—2 hours. Most effects should disappear 8-16 hours after last dose, whilst the most of the drug should be eliminated from the body after 36 - 72 hours.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2012/03/15

Hi A

In general, short courses of prednisone do not require tapering of the dose (unless your doctor specifically instruct you to do so).
Prednisone is rapidly absorbed and peak effects can typically be observed after 1—2 hours. Most effects should disappear 8-16 hours after last dose, whilst the most of the drug should be eliminated from the body after 36 - 72 hours.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement